Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


PEP Fatigue
Aug 12, 2006

I have recently started PEP treatment after a potential exposure. I am handling alright, except I am exhausted. I seriously can bearly stay awake. I over sleep all the time and constantly feel lethargic. What can I do to counteract this? Please help. I am trying to keep this secret from friends and family and work colleagues.

Response from Dr. Frascino

Hello,

I would suggest you contact your physician. I don't know what PEP regimen you were given; therefore I cannot comment on side effects associated with your specific HIV medications. If your physician is not experienced managing potential PEP-associated toxicities or side effects, I would suggest you consult with an HIV specialist. My personal preference is anyone who has had an HIV exposure significant enough to warrant a course of PEP should be evaluated by an HIV specialist. The HIV specialist will document level of risk, assure the optimum PEP regimen depending on circumstances (drug resistance in the source patient, drug interactions, etc.), manage PEP-associated side effects and toxicities and arrange for appropriate follow-up tests post-PEP.

Finally I should mention there may well be other causes for your exhaustion. Stress and other psychological conditions can produce impressive degrees of fatigue. The anxiety of dealing with an HIV exposure, taking PEP and "trying to keep this a secret from friends, family and work colleagues," could, in and of itself, be a cause for your exhaustion or at least a contributing factor.

Good luck!

Dr. Bob


Previous
headaches, bowels & now a temperature
Next
Anemia and Hiv

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement